Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Right Upper Quandrant Extrmeme pain with Atripla
Aug 20, 2008

I was diagnosed with AIDS while in hospital over tens months ago. I was started on Atripla in the last couple days before release (VL over 100k, CD4 8). I am fine now, comfortable improvements with VL undetectable and CD4 approaching 100. A few hours after taking my first Atripla, I received EXTREME upper right quadrant pain-- the worst pain of my life! It was like a knife! CT scans and chest X-rays did not show any thing related to my PE, which was pretty much gone by then. They stopped Atripla treatment the next day, to see if that was it and I did not get it again. They still attributed the pain to my recovering PE. I started Atripla treatment a month later and in ten months I still do not feel the pain. Have you ever heard of anything similar to this with any of the medications in Atripla?

Response from Dr. Henry

Atripla rarely causes severe abdominal problems (liver/gallbladeder in that area-spleen to a lesser degree). Vague gut complaints can be seen early on a number of the commonly used HIV meds that often defy easy explanation. KH



Previous
5 Days On Atripla
Next
meds & pn

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement